MAUDE Adverse Event Report: DEPUY IRELAND VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570100
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the robotic assisted base station device, while being used with a satellite station device had the wrong anterior femur cut.The lateral femur side in ap-dimension was performed as planned (for femur size 6 medial side ap dimension was -2.5 mm (almost suitable for size 5 femur).As consequence the implant did not perfectly fit.It was not possible to implant a cement less femur as planned which was switched to a cemented one.All the other cuts were performed correctly, checked with pointer, implant trial and implant.The case was delayed by 30 minutes.During an in house engineering evaluation it was found that the device had an inaccurate measurement of the array position/orientation to the camera system.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: investigation summary: the investigation confirmed the complaint for inaccurate cuts since the pointer tool was used to verify the resection plane.The issue was investigated and reviewed by the software team.The investigation identified that the system contains the filtering feature that allows for smooth use of the robot during resections.The filtering starts as soon as the robot servoing starts and the bone is visible.Whereas the detection of big motion can only happen when the saw is visible.In this case the leg was readjusted after the servoing had started, with bone array visible and maintained visibility, whereas the saw array was hidden resulted in the filtered position to be further from the planned cut plane than expected.When the saw array was shown, the fact that the femur was replaced very close to its initial position resulted in no detection of big displacement whereas the filter stored data of the bone at a very different position.Ultimately it allowed for the saw to be activated 2.5mm away from the planned resection plane.Over time, the filtered position corrected itself to the planned resection plane.Root cause: the root cause of the reported inaccurate cuts was due to a software issue and has been escalated to a non-conformance for further analysis into this issue.

Brand Name
VELYS BASE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic dr.
warsaw IN 46581
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22214561
Report Number1818910-2025-09750
Device Sequence Number8619426
Product Code OLO
UDI-Device Identifier10603295519515
UDI-Public(01)10603295519515
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown